Jump to content
Important Survey - Please Participate ×

Are people with a long history of benzo's more likely to take longer to heal?


[Me...]

Recommended Posts

I've been on benzo's for 13 years.  I have had two failed tapers and one successful one which eventually ended up in a relapse.  I'm on a high dose now, 4mg of ativan.  I will be tapering over a very long time, micro taper.  Am I more likely to have protracted w/d?
Link to comment
Share on other sites

Not necessarily. It depends on several different factors, with individual chemistry being the most significant one.

 

Were you on benzos the entire thirteen years? Or were there times when you went without them?

 

I thought protracted withdrawals were more likely to occur if you do not taper gradually enough. Is this accurate?

 

In any case, I was on and off benzos for about ten years. At times and at the very end of my usage before I quit I was taking very high doses of 5-10 mgs of xanax or klonopin along with alcohol, meth, and heroin.

 

I got cut off and had no choice but to do an extremely rapid taper over only a week, so basically cold turkey.

 

Even with those years of heavy benzo abuse Mixed with other drugs, my withdrawals only lasted 12-14 days. I have no protracted symptoms to speak of. If I do they are not perceptible. It has been ten months since I jumped.

 

The closest I have come to protracted withdrawal symptoms was after drinking alcohol and taking a tramadol. That seemed to throw me back into benzo withdrawal for a couple days.

 

I am one of the lucky ones, and you may be too!

Link to comment
Share on other sites

It is so nice to read a story like this.

 

I really gives me courage to hold on now on my tenth day completely off valium.

 

The first time in 15 years.

 

I have many physical symptoms that come and go (burning feet and legs - tingling etc.), but

as long as the major anxiety stays away i think i might get through this.

 

I also read people saying never to take benzo again.

I am a believer that if you really need a dose in an ermergency situation after a couple of years off, this is fine.

 

Good luck to us all.

 

Mike

Link to comment
Share on other sites

I am just over two months post jump and my taper was rushed because the addiction agency who prescribe my Subutex know nothing about Benzo WD and kept hounding me to get off them or face getting my Subutex forcibly rapidly reduced. I have so many WD sxs, which are getting worse, and I'd love to know this too. However there doesn't seem to be an answer, probably because this is so different for everyone.

 

I am stuck in a situation where I can't take any other meds, not even simple OTC ones, as the 'rapid results' urine drug tests they use are ridiculously prone to false positives, and I've been through one of those before. I almost collapsed from a mix of pain and sleep deprivation last month, but it seems because I am an 'addict' this is ok.

 

I'd love to know how long this is going to last and how difficult the next couple of years could be for me, but I also know this is a question nobody can answer.

 

Sorry I can't be of more help, but you are certainly not alone with this.

Link to comment
Share on other sites

I was using all sorts of benzos since 2011 intermittently, kindled and got up to 12mg or more Xanax or etizolam a day. In the end I was just eyeballing the powder without a scale, so I do not know my exact dose. I could get Xanax in powder form for a very cheap price. I was also polydrugged with other GABAergic drugs that I cycled. (pregabalin, baclofen, phenibut, GHB and alcohol) at extreme doses (50+ x the amounts normal people take) on my benzo off days for many months. I quit that cold turkey and had a hellish delirious psychotic time and I am almost 100% healed at 6+ months off. Only mental symtom I have now is emotional numbness and physical symptoms are muscle vibration, spasm and visual snow. I had many scary symptoms during this ordeal. It does get better and it doesnt have to last years even if you kindled, used them for a couple of years, have been polydrugged, were using it in high dosages and quit cold turkey. At month 4 I turned a corner and everything got better since then. Keep it up!
Link to comment
Share on other sites

I was using all sorts of benzos since 2011 intermittently, kindled and got up to 12mg or more Xanax or etizolam a day. In the end I was just eyeballing the powder without a scale, so I do not know my exact dose. I could get Xanax in powder form for a very cheap price. I was also polydrugged with other GABAergic drugs that I cycled. (pregabalin, baclofen, phenibut, GHB and alcohol) at extreme doses (50+ x the amounts normal people take) on my benzo off days for many months. I quit that cold turkey and had a hellish delirious psychotic time and I am almost 100% healed at 6+ months off. Only mental symtom I have now is emotional numbness and physical symptoms are muscle vibration, spasm and visual snow. I had many scary symptoms during this ordeal. It does get better and it doesnt have to last years even if you kindled, used them for a couple of years, have been polydrugged, were using it in high dosages and quit cold turkey. At month 4 I turned a corner and everything got better since then. Keep it up!

 

I was using extremely high doses of Diclazepam (RC Benzo analogue), up to the equivalent of 700mg of Diazepam a DAY. These were little blue 1mg and sometimes 2mg 'tablets'. I am/was a 'polydrug' addict. Codeine (available OTC here in the UK), RC Benzos and I used Phenibut a couple of times pre-ban too. I OD-ed on a cocktail of Diclazepam, Phenibut and Codeine. I have no recollection of it, all I remember is collapsing and being enveloped by darkness. I thought I was dead, this is it, I'm not coming back from this. I almost died. S/O came back from work and found me unconscious on the floor. I was rushed to the hospital, and when I finally came to, I was in and out of consciousness for hours and I was very delirious. I didn't know where I was, I was terribly disoriented and confused, I was shouting abuse at everyone including S/O and my family, didn't know what year it was, what time of day it was, nothing.  Most of my worst sxs are physical, severe buzzing/vibrating all through my body, nerve pain, cold all the time, no desire to eat, back pain, pelvic pain (had this before WD but it's a hundred times worse now), severe insomnia, dizziness, visual snow, I'm very drained, no energy, can't carry anything etc. 

 

Even after my OD I received no medical assistance to stop the RC Benzos.

 

I was told by the addiction agency who I am under for the Codeine that I wouldn't have any WD sxs from the RC Benzos, and my taper was rushed by the threat of having my Subutex forcibly stopped. I am in hell now and yeah, I'm very angry and frustrated at the complete lack of understanding I'm currently facing.

 

All I can add to this is, if at all possible, don't go through this alone.

Link to comment
Share on other sites

×
×
  • Create New...